An update - been taking Teva for 11 days. Yes still getting hot flushes and sweats but after the morning ones, they tend to be a bit more manageable (fingers and toes crossed). Ankles still a bit sore but other aches have gone, the low mood seems to have gone too. I'm hoping that as I get used to Teva maybe the flushes will die down a bit. My GP and pharmacy have noted that I dont want Relonchem under any circumstances and hopefully should continue to get Teva.
The Pharmacist is absolutely correct, the active ingredient is the same 20mg Tamoxifen. It is the additives that usually cause the different / increased side effects such as itching, cramp, headache etc. The Tamoxifen blocks the Oestrogen which causes the hot sweats / aching joints etc My Pharmacist is really helpful and orders TEVA. I work in Mental Health Services and it is very similar with a number of medications. The enteric coated ones are often better for the stomache but give different side effects to the non enteric coated versions.
Take Care Gilly x
I was fortunate my chemist understood totally, when I asked the assistant why I had a different brand and that it would affect me he overheard, came over and said Oh its tamoxifen I will try and get your usual brand for you wait while I make a few calls, I have to say I was very grateful & somewhat surprised as most poo hah the idea that different brands affect you differently , and sure enough he found my brand for me 🙂
I dont know about anyone else but ive had some funny looks from chemists when ive requested different brands. They tell me that there shouldnt be any difference as the active ingredient is the same.
I have never had Relonchem but did suffer really bad side effects with Wockhardt. Stiff joints, hot sweats, low mood etc........Changed to TEVA after a few months, been on it for 12months now and all side effects have reduced. Strangely i had to stop for 5 weeks (2 weeks before and 3 weeks after reconstruction surgery due to increased risk of clotting during surgery). and i have suffered very few hot sweats since having gone back on the drug.. t drives me a bit mad sometimes but i just try to remember it is hopefully preventing any recurrence.
Hope you manage to get the TEVA from Pharmacy.
Take Care Gilly x
After bein on Wokhardt for 14 months, my last prescription from the pharmacy gave me Relonchem, but I thought I'd try them. Day 1, was like a constant hot flush all day - not good. Then seemed to calm down a bit, so thought maybe I'd be ok with them, however from day 5 of this brand, my ankles and wrists felt so sore, I got cramp during the night, sweats were horrendous - just dripping down my neck and side of face - hair stuck to my head, a headache that seemed to be there constantly, and as daft as it may sound a really sore tongue,. but the thing that really did it for me was how tired and low in mood I was - really tearful. I stuck it out for 2 1/2 weeks then I got an appointment with my GP and asked her to give me another prescription - at first her response was that they just had to prescribe tamoxifen and it was up to the chemist which brand they provided, but I said I couldn't cope if I had to be on the Relonchem for the next 3.5 years. She called up all the different brands on the screen, and I asked if I could try Teva. Pharmacy didn't have them in stock but because GP had actually specified Teva, arranged to order them for me. Will take my first tomorrow morning, so fingers crossed that s/es reduce! Will see how I go on.
I went in to the pharmasist yesterday after 3 nights of hardly any sleep due to severe leg cramp and the worse headaches ive had for an age and he has located wokhardt which I picked up today 🙂 he has made a note to supply these from now on so fingers x, it was an awful few days on Teva but I was frightened not to take them so had to while I waited for the other brand.... strange how it can make so much difference
Its getting ridiculas where I live, was on Teva for last 2 years, then they were hard to get so been on Wokhardt for last 3 months and s.e's seem slightly better ? went yesterday to pick up prescription and low and behold back on Teva as apparently wokhardt now in short supply ?? I have explained that its not good to keep swapping although my onc did say a change now and then is good, and have been told to see how I go over next few days and report back if the side effects get too bad !! too right I will lol... not tried Relon yet but Im sure it will be given to me at some point at this rate ....
xx to all
I've been on Wokhardt for 14 months and have had s/es hot flushes sweats joint aches and a lot of weight gain, for the most part have put up with them but for the last couple of months s/es have been worse. Then I read the horror stories about Relon, spoke to my onc who suggested that I ask GP to prescribe different brand as she said there were different s/es with each brand and I might be better on a different one. Opened a new packet from the pharmacy and found that I'd been given relon. Really scared now that I'm going to feel worse than I do already with the s/es. Will try for a week, but if s/e's bad I will go back to GP and demand a new prescription. I would be too scared not to take tamox, but I don't see why we have to put up with s/es that affect our quality of life so much. Anybody had any good reports about Relon?
Thanks Lynda, I hope so too. Out of all the things that have happened over the past few months, taking Tamoxifen is the thing I dread most but I know it has to be done!
I am just about to report to RelonChem about side effects using their Tamoxifen. This came about because I called TEVA as I wanted to take their brand which seems from some of your comments to be better with regards side effects. TEVA asked if I minded that I report to RelonChem so I said do it. I called TEVA again to enquire about availability but they said that they weren't making them again until August 2014 so my prescription was Relon again. I got an email from Relon asking me to let them know about my side effects. Funny though that they don't know about how women are really affected by taking their drugs. I wonder if they've ever done any research in the 'real world'. Will let you know how I get on......
Posted on behalf of new user Linda
Had a terrible allergic reaction to Wockhardt when first starting Tamoxifen. That was the brand I was given and my face and eyes and throat puffed up with extreme itching. When I told my consultant he didn't want to believe it was the Tamoxifen and said it was extremely rare to have a proper allergy to Tamoxifen and was very dismissive. The following month, I got a different brand of Tamoxifen and the problems went away. I just assumed my body had adjusted to the Tamoxifen (I didn't realise there would be any difference in the brands) Then, just before Christmas I was given the Wockhardt brand again and my face eyes and neck puffed up on the same day and didn't go down even on antihistamines. It then dawned on me that it was the Wockhardt Tamoxifen. I have tried everywhere to get my usual brand(Teva) but it is out of stock. I am really angry that my consultant dismissed my claims and didn't suggest trying another brand.